Itchy eyes

by Denie
(Uk)

Hi wray love your website great info. I am 49 and been using pro cream for about 5 years. I recently upped the dose to 400mg a day about month ago for hot flashes with no results I don't have any other estro dominance symptoms recently I've noticed that I am freezing cold all day then as soon as night comes it's one big hot flash all night also about an hour after applying the cream my eyes water and itch like mad I was wondering if it's something in the cream I never had this reaction to life flo cream.thankyou

Comments for Itchy eyes

Click here to add your own comments

Feb 08, 2012
Itchy eyes
by: Wray

Hi Denie Thanks for the kind words! You say you have upped the amount of progesterone to 400mg/day and no results after a month?! I must confess I'm baffled by the freezing cold all day, and boiling hot all night. A lack of tyrosine can cause feelings of cold, do you eat enough protein? Tyrosine is the precursor to the two thyroid hormones thyroxine and triiodothyronine which control the body’s metabolic rate, heat generation, neuromuscular function and heart rate. Do you eat sweet foods during the evening, or for supper? A sudden drop in blood glucose can cause a hot flush, but all night? Adrenaline and noradrenaline can cause a hot flush. These can be provoked by blood glucose dropping too suddenly. The prevalence of nighttime hot flushes can be due to the drop in serotonin due to it's conversion to melatonin. But all night?! Sorry to go on so, but I've never heard of cold all day and hot all night. As I said noradrenaline can cause hot flushes, dopamine, serotonin and progesterone inhibit it. The precursor to dopamine is tyrosine, and tryptophan is the precursor to serotonin. Maybe you could try supplementing with these? Adrenaline and angiotensin stimulate noradrenaline release. Vitamin D inhibits angiotensin, consider taking it. The drop in serotonin can occur because of stress, lack of the precursor amino acid tryptophan in the diet, or a reduced ability to convert tryptophan into serotonin. This last could be due to a lack of the necessary co-factors vitamin B6 and folic acid which drop when stressed, as do all the B vitamins. To ask if you're stressed would be an understatement, obviously you are finding the hot/cold symptoms stressful, but do you have stress on top of this? All I can suggest is trying the nutrients I've given you and see if they can help. Please have a vitamin D test done, it's low in most of us, and is vital for the functioning of all cells. For more info on vitamin D levels, testing etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. I'm not sure which cream you are using which cause the itching eyes, maybe you could let me know. Take care Wray

Feb 09, 2012
Itchy eyes
by: Denie

Hi wray thank you for responding so quickly. I am using natpro on my 9th tube. I have tried tryptophan with no results.
Tyrosine makes me feel lazy and unmotivated. I do take liquid b vitamins and dim but no sugary snacks in evening or hardly ever for that matter idid try sublingual vit d 5000-10000 a day but it made my hot flashes worse. My history is that I've never had heavy periods now only two year I don't feel tired or rarely get sick. Yes I do get stressed but don't we all it's just these darn hot flashes and night sweats. A few years ago I was using rhodilola for my adrenals but then discovered like Siberian binding they are extremely estrogenic they took away the hot flashes but had signs of Ed ie sore breasts. I would like to keep using natpro but it feel to me that th hot flashes are worse with it. I cannot afford any tests right now my husband had retire from being in middle east and I cannot work because I have to take care of him

Feb 09, 2012
Reply to Denie
by: Wessex woman

Hi, can sympathise with the all night sweats, I get them too. But having just read tons of comments and info from this sight I see i am not using enough progesterone. Your eye thing could be that the cream doesn't suit in some way. A shame as it sounds like great stuff. Or it's something else in your routine? (Crikey O Riley the americans really go into stuff or what!! I'm b***d! But thank god for their amazing knowledge. Great site. Our GPs are hopeless no-nowts!) Good luck.

Feb 10, 2012
Itchy eyes
by: Denie

Hi lady from Wessex
Yes natpro is a wonderful creme ihave recommended it to many.I hope and prayed that it was not the cream causing this. I don't think it is the progesterone itself because I have used other creams without this reaction. This morning I woke up with no allergies after stopping the cream yesterday then I used some vaginally within 20 mins I wanted to tear my eyes out. I keep searching the site and other sites and maybe it's the Aspen bark,and sometimes allergies cause night sweats.I
Know this because my son has severe allergies to practically every tree that grows he suffered night sweats through allergies. The other thing I thought about was low cortisol which also causes night sweats and allergies.also low cortisol ( from what I've read) prevents progesterone thyroid etc
Being carried into the cells shame these 24 hour cortisol tests were not so expensive any way I'll keep looking

Feb 10, 2012
Itchy eyes
by: Wray

Hi Denie Well you have tried them all! I'm amazed, yet again, that the tyrosine made you lazy and unmotivated, as it usually has the reverse effect. Please just have one test, and that's the vitamin D, there's a serious shortage in people living in the UK. Birmingham Hospital are now doing them for only £20, please! From studies done on Traumatic Brain Injury victims, they've found by adding the vitamin D to the progesterone protocol, it enhances the progesterone. I've found in other women when adding vitamin D it has the effect initially of making matters worse. Rather like the Oestrogen Dominance effect. I do have a delightful friend in London who advises on progesterone, vitamin D too, it might be worth chatting to her. If you should wish to you can contact her here. Funny, but the data I have on rhodiola does not mention any oestrogenic effect, and normally it does if there is in any herb. The watery, itchy eyes could be due to the MCT oil we use. This is a fractionated oil from coconuts, it comprises 60% caprylic acid and 40% capric acid. Caprylic acid is an excellent fungicide, but neat it can sting the eyes. Although I haven't found a problem with the cream, only the neat oil. Or it can be the high amount you're using. You say you've used 9 tubes, which presumably means ±9 months? But it's only in the last month you've increased to 400mg/day? Oestrogen causes dry eyes, excessively dry and it's called Sjogren's Syndrome, see here. Progesterone reverses this, so it could be the high amount of progesterone you're using. This makes me think! I got slightly sunburnt the other day, progesterone is the best thing for burns, so I covered myself top to toe in it that evening. Again the next morning. Well my eyes were watering excessively the next day, although not itching. You have made me wonder! I will have to experiment and see if it occurs again. I'm sorry to hear about your husband. Take care Wray

Feb 10, 2012
Reply to Denie
by: Wray

Hi Wessex woman I hope the info I've given Denie helps. And yes, if you still have hot flushes/night sweats you do need to use the amount Denie is, about 400mg/day. Although it doesn't seemed to have helped her! I am hoping it could be nothing more than a lack of vitamin D, the problem in the UK is now so serious rickets is coming back! And I couldn't help but notice your comment about the 'Americans' and the 'Wessex' either, both my parents were from Hampshire, although I was born in a colony at the time, Singapore! Does this make me a Wessex woman by default?! Anyway thanks for the kind words about the site! Take care Wray

Feb 11, 2012
Itchy eyes
by: Wray

Hi Denie I saw your comment to the Wessex woman, and did wonder about the aspen bark. But they've run eye and skin irritations tests, not on animals I might add! Firstly in a test tube and then on human volunteers, and it doesn't cause an allergic reaction. But there are possibly some who could react. This is a pdf of the aspen bark, see here. Unfortunately I can't send you the pdf of the actual irritation test, as they sent us the documents by email, and it doesn't seem to be on their site. But you could email them for it, the link above does have their email address. Thank you so much for the kind words about the cream and for recommending it. Do you know if any of your friends have the same reaction? Finally this paper might throw some light on your reaction, and that of your son too, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...